Alert archive / Mississippi / Heat Advisories in 2018

Heat Advisory 2, NWS Mobile, AL

July 20, 2018Choctaw County, Mobile County, Washington County, Alabama; 5 counties in Mississippi

NWS Mobile, AL issued this heat advisory at Jul 20, 2018, 3:17 AM CDT for Choctaw County, Mobile County, Washington County, Alabama; 5 counties in Mississippi. It took effect at Jul 20, 2018, 12:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jul 20, 2018, 3:17 AM CDT (08:17 UTC)
In effect from
Jul 20, 2018, 12:00 PM CDT
Expired
Jul 20, 2018, 7:00 PM CDT
In force
7 hr
Issued by
NWS Mobile, AL

Counties Choctaw County, AL, Mobile County, AL, Washington County, AL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 69 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2018-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 682 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2018-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
682 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1202 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

000 
WWUS74 KMOB 200817
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
317 AM CDT Fri Jul 20 2018


ALZ051-052-261-263-265-MSZ067-075-076-078-079-201630-
/O.NEW.KMOB.HT.Y.0002.180720T1700Z-180721T0000Z/
Choctaw-Washington-Mobile Inland-Mobile Central-Mobile Coastal-
Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Citronelle, Saraland, Mobile, Prichard, Theodore, Bayou La Batre,
Dauphin Island, Grand Bay, Waynesboro, Beaumont, New Augusta, 
Richton, Leakesville, McLain, Wiggins, and Lucedale
317 AM CDT Fri Jul 20 2018

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...

The National Weather Service in Mobile has issued a Heat
Advisory, which is in effect from noon today to 7 PM CDT this
evening. 

* HEAT INDEX VALUES...Ranging between 108 and 112 degrees through
  the early evening.

* IMPACTS...The combination of hot temperatures and high 
  humidity may result in heat stress or heat related illness.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected of 103 to 104 degrees or heat indices of 108 to 112. 
The combination of hot temperatures and high humidity will
combine to create a situation in which heat illnesses are
possible.

Take extra precautions if you work or spend time outside. When 
possible, reschedule strenuous activities to early morning or 
evening. Know the signs and symptoms of heat exhaustion and heat 
stroke. Wear lightweight and loose fitting clothing when possible 
and drink plenty of water.

To reduce risk during outdoor work, the Occupational Safety and 
Health Administration recommends scheduling frequent rest breaks 
in shaded or air conditioned environments. Anyone overcome by heat
should be moved to a cool and shaded location. Heat stroke is an 
emergency, call 9 1 1.

&&

$$
2 follow-up statements
756 
WWUS74 KMOB 201910
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
210 PM CDT Fri Jul 20 2018

ALZ051-052-261-263-265-MSZ067-075-076-078-079-210000-
/O.CON.KMOB.HT.Y.0002.000000T0000Z-180721T0000Z/
Choctaw-Washington-Mobile Inland-Mobile Central-Mobile Coastal-
Wayne-Perry-Greene-Stone-George-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
Citronelle, Saraland, Mobile, Prichard, Theodore, Bayou La Batre,
Dauphin Island, Grand Bay, Waynesboro, Beaumont, New Augusta, 
Richton, Leakesville, McLain, Wiggins, and Lucedale
210 PM CDT Fri Jul 20 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* HEAT INDEX VALUES...Ranging between 108 and 112 degrees 
  through the early evening. 

* IMPACTS...The combination of hot temperatures and high 
  humidity may result in heat stress or heat related illness. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected of 103 to 104 degrees or heat indices of 108 to 112. The
combination of hot temperatures and high humidity will combine to
create a situation in which heat illnesses are possible.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when possible
and drink plenty of water.

To reduce risk during outdoor work, the Occupational Safety and
Health Administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency, call 9 1 1.

&&

$$
340 
WWUS74 KMOB 202028 AAA
NPWMOB

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Mobile AL
328 PM CDT Fri Jul 20 2018

ALZ261-263-265-MSZ075-076-078-079-210430-
/O.NEW.KMOB.HT.Y.0003.180721T1500Z-180722T2300Z/
/O.CON.KMOB.HT.Y.0002.000000T0000Z-180721T0000Z/
Mobile Inland-Mobile Central-Mobile Coastal-Perry-Greene-Stone-
George-
Including the cities of Citronelle, Saraland, Mobile, Prichard, 
Theodore, Bayou La Batre, Dauphin Island, Grand Bay, Beaumont, 
New Augusta, Richton, Leakesville, McLain, Wiggins, and Lucedale
328 PM CDT Fri Jul 20 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 6 PM CDT
SUNDAY...

The National Weather Service in Mobile has issued a Heat
Advisory, which is in effect from 10 AM Saturday to 6 PM CDT
Sunday. 

* HEAT INDEX VALUES...Ranging between 108 and 112 degrees 
  through the early evening. 

* Impacts...The combination of hot temperatures and high 
  humidity may result in heat stress or heat related illness. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected of 103 to 104 degrees or heat indices of 108 to 112. The
combination of hot temperatures and high humidity will combine to
create a situation in which heat illnesses are possible.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when possible
and drink plenty of water.

To reduce risk during outdoor work, the Occupational Safety and
Health Administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency, call 9 1 1.

&&

$$

ALZ262-264-266-FLZ201>206-210430-
/O.NEW.KMOB.HT.Y.0003.180721T1500Z-180722T2300Z/
Baldwin Inland-Baldwin Central-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-
Including the cities of Stockton, Bay Minette, Daphne, Fairhope, 
Foley, Spanish Fort, Fort Morgan, Gulf Shores, Orange Beach, 
Century, Molino, Walnut Hill, Beulah, Ensley, Fort Pickens, 
Pensacola, Pensacola Beach, Perdido Bay, Jay, Milton, Bagdad, 
Gulf Breeze, Navarre, Crestview, Destin, Eglin AFB, 
Fort Walton Beach, Niceville, Seminole, Valparaiso, and Wright
328 PM CDT Fri Jul 20 2018

...HEAT ADVISORY IN EFFECT FROM 10 AM SATURDAY TO 6 PM CDT
SUNDAY...

The National Weather Service in Mobile has issued a Heat
Advisory, which is in effect from 10 AM Saturday to 6 PM CDT
Sunday. 

* HEAT INDEX VALUES...Ranging between 108 and 112 degrees.

* IMPACTS...The combination of hot temperatures and high 
  humidity may result in heat stress or heat related illness. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected of 103 to 104 degrees or heat indices of 108 to 112. 
The combination of hot temperatures and high humidity will
combine to create a situation in which heat illnesses are
possible.

   Take extra precautions if you work or spend time outside. 
When possible, reschedule strenuous activities to early morning
or evening.  Know the signs and symptoms of heat exhaustion and
heat stroke.  Wear lightweight and loose fitting clothing when
possible and drink plenty of water.

   To reduce risk during outdoor work, the Occupational Safety
and Health Administration recommends scheduling frequent rest
breaks in shaded or air conditioned environments.  Anyone
overcome by heat should be moved to a cool and shaded location. 
Heat stroke is an emergency, call 9 1 1.

&&

$$

ALZ051-052-MSZ067-210000-
/O.CON.KMOB.HT.Y.0002.000000T0000Z-180721T0000Z/
Choctaw-Washington-Wayne-
Including the cities of Butler, Lisman, Silas, Chatom, Millry, 
and Waynesboro
328 PM CDT Fri Jul 20 2018

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* HEAT INDEX VALUES...Ranging between 108 and 112 degrees 
  through the early evening. 

* IMPACTS...The combination of hot temperatures and high 
  humidity may result in heat stress or heat related illness. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Heat Advisory means that a period of hot temperatures is
expected of 103 to 104 degrees or heat indices of 108 to 112. The
combination of hot temperatures and high humidity will combine to
create a situation in which heat illnesses are possible.

Take extra precautions if you work or spend time outside. When
possible, reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when possible
and drink plenty of water.

To reduce risk during outdoor work, the Occupational Safety and
Health Administration recommends scheduling frequent rest breaks
in shaded or air conditioned environments. Anyone overcome by
heat should be moved to a cool and shaded location. Heat stroke
is an emergency, call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this heat advisory went out at Jul 20, 12:01 AM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, Jul 20, 12:01 AM CDT, 3 hours 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1201 AM CDT Fri Jul 20 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
06Z issuance...Remainder of cloud cover, left over from decayed
convective activity, is at high levels. VFR cigs and vsby
expected overnight. Winds light to calm. /10

&&

.PREV DISCUSSION... /issued 752 PM CDT Thu Jul 19 2018/

DISCUSSION...See updated information for land areas below.

UPDATE...Convection continues to develop along a southwestward
moving outflow boundary that extends from Clarke/Monroe counties
and southeastward to Santa Rosa/Okaloosa counties as of 745 PM.
Increased POPs over portions of south central AL and the
northwest FL panhandle through mid evening. Storms will be
capable of producing locally heavy rainfall. No other changes
attm. /21

PREV DISCUSSION... /issued 631 PM CDT Thu Jul 19 2018/

DISCUSSION...Updated for latest aviation discussion below.

AVIATION...
00Z issuance...Spotty shra/tsra along the Gulf coast to open the
evening forecast. With activity very isolated, will not mention as
a prevailing group; better coverage is over portions of the
interior. Cig bases at mid to high levels sink southward to the
coast this evening. Winds light to calm. Vsby ok. /10

PREV DISCUSSION... /issued 411 PM CDT Thu Jul 19 2018/

NEAR TERM /Now Through Friday/...Scattered to numerous showers
and thunderstorms have begun to form inland over the forecast
area this afternoon progged to move southward towards the coast
through mid to late evening. As mentioned earlier this afternoons
convection is forming on the western side of a mid to upper trof
located over the southeast states and ne gulf which is progged to
drift slowly east through 12z Fri in response to a broad mid to
upper ridge of high pressure located over the lower plains
shifting slowly eastward. Between the two systems mentioned above
weak mid level forcing continues to push southward helping to
initiate this afternoon convection. Latest model soundings
continue to depict precipitable water values around 2.25 inches
gradually lowering to just below 2 inches by sunrise Fri morning.
With some dry air aloft also noted slightly better than normal
lapse rates, generally above 6.0 c/km, continue to show in the
data possibly leading to a few strong thunderstorms this afternoon
and this evening. With the high moisture content in the boundary
layer combined with the slow movement to the south some minor
nuisance flooding can't be ruled out, also. One and 3 hour flash
flood guidance numbers support this reasoning too. For late
tonight into Fri mean RH values begin to lower across the region
as the two upper system to the west and east shift further
eastward. As a result expect less coverage of showers and
thunderstorms on Fri with the best chance of rain occurring over
lower and eastern sections of the forecast area during the late
morning and afternoon hours. With less forcing aloft combined with
increased subsidence in the lower and upper levels of the
boundary layer the threat for strong storms along with nuisance
type flooding lowers tomorrow with more sunshine also expected for
most locations compared to the last few days.

As for temps tonights lows will continue to be just above seasonal
norms ranging from the middle 70s for most inland areas and the mid
to upper 70s near the immediate coast. For highs Fri with better
sunshine combined with increased subsidence in the boundary layer
temperatures will climb to the middle 90s for most inland areas and
the lower 90s near the immediate coast. With surface dewpt temps
still in the mid 70s through late morning and afternoon heat index
values will become a concern, especially over the western half of
the forecast area, possibly ranging from the 105 to 110 degrees and
103 to 106 degrees to the east. Will continue to monitor this
situation closely for possible advisories if needed. 32/ee

SHORT TERM /Friday night Through Sunday night/...The large upper
high pressure system over the southern Great Plains will slowly
retrograde westward over the Desert Southwest over the weekend.
The eastern extent of an upper level ridge over the deep south
shift south-southwest over the western and central Gulf of Mexico
by late this weekend while the center of a large upper low pressure
system over the midwest states and western Great Lakes region
drops south over Kentucky and Tennessee. The surface ridge across
the Gulf of Mexico will remain intact but sag southward slightly
through the period, while a surface low reflected under the upper
low across the midwest states and western Great Lakes region also
drops south across the southeast conus.

Isolated to scattered showers and thunderstorms will occur over
the weekend, mainly east of the Alabama River. High temperatures
in the mid 90s will occur both Saturday and Sunday, and with the
very moist airmass still in place, widespread heat indices in the
103-107 degree range can be expected across the northern half of
the forecast area with 108 to 112 degrees occurring across the
southern half. Heat Advisories will likely by issued over the
weekend. /22

LONG TERM /Monday Through Thursday/...Models are still in
relatively good agreement dropping the upper low further south
to the north central Gulf of Mexico coastline through noon Tuesday,
and then retrograding the system westward through Thursday. The
surface low reflected under the upper low across the southeast
conus will follow the upper system through the period. Showers and
thunderstorms coverage will increase on Monday and continue into
at least the middle of the week. On the upside, the increased
cloud cover and convection should knock afternoon temperatures and
heat indices down a few degrees. /22

MARINE...Surface high pressure builds over the central and
northern gulf through early next week leading to a light to
moderate westerly flow over the marine area through Fri night. A
weakening frontal boundary is still progged to push south over
the weekend leading to a better pressure gradient over much of the
northern gulf Sat into Sun. Winds possibly increasing to 15 to 20
knots late Sat in early Sun will be likely increasing to near 20
knots during the day on Sun. Seas will build to around 4 ft from 0
to 60 nm out late Sat into Sun then around 6 feet by late Sun
afternoon. As a result Small craft will likely have to exercise
caution late Sat into Sun with possible advisories by late Sun
morning through Sun evening. 32/ee

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jul 19, 10:58 PM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Mobile AL
1058 PM CDT Thu Jul 19 2018

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-210400-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
1058 PM CDT Thu Jul 19 2018

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Tonight.

No hazardous weather expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Scattered strong to marginally severe storms are expected Saturday
into Saturday evening.

Heat index values of 103 to 108 degrees, and locally near 110
degrees can be expected Friday. Higher heat index readings in the
107 to 112 degree range with locally higher values will be
possible Saturday and Sunday. Heat Advisories may become necessary
across portions of the region, especially during the weekend.

Increasing winds and swell will bring a moderate risk of dangerous
rip currents to area beaches Saturday through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>636-650-655-670-675-210400-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1058 PM CDT Thu Jul 19 2018

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Tonight.

Locally higher winds, waves, and seas along with frequent lightning
will accompany the stronger storms that develop over the marine area
through the night.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Locally higher winds, waves, and seas along with frequent lightning
will accompany the stronger storms that develop over the marine area
Friday through Monday.

Moderate to occasionally strong westerly winds may create hazardous
conditions for small craft Saturday through Sunday.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 7:22 PM CDTAreal Flood AdvisoryMOBCovington3 hr
Jul 19, 8:42 PM CDTSpecial Marine WarningMOB46 min
Jul 20, 3:28 PM CDTHeat AdvisoryMOBBaldwin, Escambia, Mobile51 hr

Nearby

Heat Advisories in Mississippi, 2018Heat Advisories in Alabama, 2018Every heat advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.